Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 18, 2017, 10:19 AM CST for Gregg County, Texas. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2017, 10:19 AM CST (16:19 UTC)
- Expired
- Jan 22, 2017, 4:48 AM CST
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.83 ft at Jan 19, 2017, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512 WGUS44 KSHV 181619 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CST WED JAN 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-191619- /O.NEW.KSHV.FL.W.0002.170118T1619Z-170122T1048Z/ /KLGT2.1.ER.170118T1023Z.170119T0600Z.170120T2248Z.NO/ 1019 AM CST WED JAN 18 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Rabbit Creek At Kilgore. * UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled. * At 945 AM Wednesday The stage was 11.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 10 feet. * Forecast...The creek will continue rising to near 11.8 feet by early Thursday morning. The creek will fall below flood stage Friday afternoon. * Impact...Minor lowland flooding. Also some petroleum installations may be cut off by high water. Move livestock to higher ground. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
3 follow-up statements
634 WGUS84 KSHV 191617 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1017 AM CST THU JAN 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-201617- /O.EXT.KSHV.FL.W.0002.000000T0000Z-170122T0824Z/ /KLGT2.1.ER.170118T1023Z.170119T0700Z.170120T2024Z.NO/ 1017 AM CST THU JAN 19 2017 The flood warning continues for the Rabbit Creek At Kilgore, Texas. * UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled. * At 945 AM Thursday The stage was 13.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 10 feet. * Forecast...The creek will continue to fall to below flood stage by Friday early afternoon. Also the Rabbit Creek crested at 13.8 feet earlier during the wee hours of this Thursday morning. * Impact...at 12.0 feet...Expect flooded trails and a private boat launch. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
909 WGUS84 KSHV 201557 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 957 AM CST FRI JAN 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-211557- /O.EXT.KSHV.FL.W.0002.000000T0000Z-170122T1200Z/ /KLGT2.1.ER.170118T1023Z.170119T0700Z.170121T0000Z.NO/ 957 AM CST FRI JAN 20 2017 ...The flood warning extended until Sunday morning...The flood warning continues for the Rabbit Creek At Kilgore, Texas. * UNTIL SUNDAY MORNING...or until the warning is cancelled. * At 845 AM Friday the stage was 10.7 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 10 feet. * Forecast...The creek will continue to fall to below flood stage by this Friday evening. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
212 WGUS84 KSHV 201922 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 122 PM CST FRI JAN 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-201952- /O.CAN.KSHV.FL.W.0002.000000T0000Z-170122T1200Z/ /KLGT2.1.ER.170118T1023Z.170119T0700Z.170120T1801Z.NO/ 122 PM CST FRI JAN 20 2017 The flood warning is cancelled for the Rabbit Creek At Kilgore, Texas. * At 1245 PM Friday The stage was 9.8 feet. * Fell below flood stage at noon Friday. * Flood stage is 10 feet. * Forecast...The creek will continue to fall to 8.8 feet by Saturday morning. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:50 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 18, 5:50 AM CST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 550 AM CST Wed Jan 18 2017 .AVIATION... IFR/LIFR cigs will continue areawide through the 18/12Z TAF period. Areas of SHRA with embedded TSRA will continue to spread ENE across the region this morning, with additional redevelopment over Cntrl TX expected to lift NE into E TX behind the initial surge of convection. This will result in reduced vsbys with cigs expected to fluctuate between LIFR and IFR. Meanwhile, a warm front noted from near IAH to JAS, to just S of AEX as of 1130Z will continue to slowly lift N today, reaching the Lower Toledo Bend Area of Deep E TX into Ncntrl LA this afternoon. As this front drifts N, LIFR cigs with reduced vsbys in FG will spread N towards the I-20 corridor of E TX/N LA this afternoon, despite periods of SHRA continuing to redevelop/spread NE across these areas. However, the SHRA should help keep the air mixed enough such that dense FG is not expected unless the rain rates subside. Should see additional SHRA with embedded TSRA redevelop overnight mainly from Deep E TX NE across N LA/Scntrl AR ahead of the main upper trough as it begins to kick E across the Srn Plains. Should see gradual improvement to cigs/vsbys from the W across E TX by mid to late morning Thursday, with the SHRA expected to exit the region by afternoon. ENE winds 5-8kts today will become Lt/Vrb or Lt S tonight. /15/ && .PREV DISCUSSION... /issued 447 AM CST Wed Jan 18 2017/ ..Corrected rainfall amounts through 00z Thursday... A large area of rain and isolated thunderstorms continues to spread northeast across the CWA as an upper trough over Colorado moves into the Plains. Additional development is already occurring to the southwest in Central Texas, and this activity will move northeast and into our area later today. Southwesterly flow aloft also continues to provide a rich source of deep layer moisture, and PW values are well over 1 inch. Rain will continue for most locations for most of the next 24 hours. Locally heavy rainfall will be possible at times, especially across Texas and Louisiana south of Interstate 20. A widespread flooding threat is not anticipated, however, isolated and localized flooding could be an issue. The bulk of the precipitation should begin to shift eastward and should begin to diminish across Southeast Oklahoma and portions of East Texas by noon Thursday as the upper trough lifts north. Most of the rain should be completely east of the CWA by Thursday evening. Additional rainfall amounts of one to three inches are possible through 00z Friday southeast of a line from Jacksonville, TX to Prescott, AR. Dry weather is expected for most of Friday, but a lead shortwave trough ahead of another potent upper level system will bring chances for convection back to the area for Friday evening and continuing into Saturday. The more robust upper trough will dive southeast across the Southern Plains and towards the Southeast CONUS by Saturday evening. Rapid lee cyclogenesis will occur and a strong surface low and cold front will move into the region ahead of the trough. Scattered convection should develop along the front Saturday night and move through the area by noon Sunday, although some wrap-around precip may linger across portions of the area north of Interstate 20. The dynamics with this system are quite strong, and severe weather cannot be ruled out, especially given the steep lapse rates progged by the medium range models. Any lingering rain should finally exit the area by midday Monday. Shortwave ridging should bring dry weather back to the region for the start of next week, but a longwave trough move across the country could bring more rain chances by midweek. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 55 68 55 / 100 80 40 10 MLU 62 59 67 55 / 50 80 80 10 DEQ 53 47 62 47 / 80 50 30 10 TXK 53 49 62 53 / 90 60 30 10 ELD 55 53 63 52 / 80 80 60 10 TYR 55 51 68 53 / 100 50 20 0 GGG 56 52 68 54 / 100 60 30 10 LFK 65 55 70 55 / 100 70 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jan 18, 5:58 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 558 AM CST WED JAN 18 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 558 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO ISOLATED AND LOCALIZED FLOODING. HOWEVER...NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY BEFORE DIMINISHING FROM WEST TO EAST BY THURSDAY EVENING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS. RAINFALL MAY BE LOCALLY HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS THROUGH THURSDAY EVENING COULD BE AS HIGH AS ONE TO THREE INCHES SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT ARKANSAS. THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY MONDAY AS ANOTHER SERIES OF UPPER LEVEL TROUGHS MOVE AFFECT THE REGION. A FEW STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY AS THE STRONGER UPPER TROUGH AND COLD FRONT MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:55 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 7 days |
| Jan 18, 1:51 PM CST | River Flood Warning | SHV | Smith, Wood | 5 days |
| Jan 18, 1:52 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 4 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.